Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 28, 2001, 1:25 PM EDT for Grafton County, New Hampshire. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 28, 2001, 1:25 PM EDT (17:25 UTC)
- Expired
- May 28, 2001, 2:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grafton County, NH
The radar
The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 1:30 PM EDT | Hail 0.75 | Hanover, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS51 KGYX 281731 SVRGYX NHC009-281800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 125 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF LEBANON * UNTIL 200 PM EDT * AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HANOVER...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LYME BY 150 PM EDT. PENY SIZED HAIL HAS BEEN ASSOCIATED WITH THIS STORM AS IT CROSS THE CONNECTICUT RIVER NEAR WHITEFIELD JUNCTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. LAT...LON 4369 7245 4356 7228 4386 7180 4402 7201 JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:55 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 28, 9:55 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 955 AM EDT MON MAY 28 2001 WILL ISSUE PUBLIC UPDATE TO REMOVE MORNING FOG AND BOOST POPS TO LIKELY OVR S NH. REST OF FCST GENERALLY UNCHANGED. FCSTID = 3 .GYX... ME...NONE. NH...NONE.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:52 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 53 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.